It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Reflex Sympathetic Dystrophy (RSD) (CRPS) Message Board


Reflex Sympathetic Dystrophy (RSD) (CRPS) Board Index


Venting........
Jun 29, 2008
Hey everyone,
I just need to vent.. I am a pt of Dr Schwartzman in Pa.. Suppose to be one of the top notch drs for RSD.. I had been treated back in Sept for a lidocaine infusion and my follow up was suppose to be in May.. Eight months later.. Ok.. that frustrated me.. But what can you do.. He such an over load I had to wait.. Then I recieved a letter that they needed to cancel the apt. THey then made one for APril.. That one was cancelled.. Then they made the next one for this Monday the 30th.. Ok.. great.. I made plains to go.. and I get a call at 2:45 on Friday.. on my answering machine.. That They are confirming my apt for July 7th.. and to call them back.. Well. I tried calling back know one is in the office on friday.. I know I made the apt for the 30th of June.. They sent me a confirmation letter.. Now I don't know what to do.. What if they made a mistake and my apt is still for Monday.. Do I take the trip all the way down there to find out they changed it.??
So frustrating.. Its been way to long to have to wait and see a dr... I just don't know what to do anymore.. Its hard to find a good RSD dr.. as I am sure you all know that by now.. My apt is early in the morning.. so I can't wake up and call.. I would have to leave to go down there..
I am sorry I am just going on and on now... I just never heard of a dr doing this to someone this many times.....
Michelle
Re: Venting........
Jun 29, 2008
[QUOTE=Michelle94;3627052]Hey everyone,
I just need to vent.. I am a pt of Dr Schwartzman in Pa.. Suppose to be one of the top notch drs for RSD.. I had been treated back in Sept for a lidocaine infusion and my follow up was suppose to be in May.. Eight months later.. Ok.. that frustrated me.. But what can you do.. He such an over load I had to wait.. Then I recieved a letter that they needed to cancel the apt. THey then made one for APril.. That one was cancelled.. Then they made the next one for this Monday the 30th.. Ok.. great.. I made plains to go.. and I get a call at 2:45 on Friday.. on my answering machine.. That They are confirming my apt for July 7th.. and to call them back.. Well. I tried calling back know one is in the office on friday.. I know I made the apt for the 30th of June.. They sent me a confirmation letter.. Now I don't know what to do.. What if they made a mistake and my apt is still for Monday.. Do I take the trip all the way down there to find out they changed it.??
So frustrating.. Its been way to long to have to wait and see a dr... I just don't know what to do anymore.. Its hard to find a good RSD dr.. as I am sure you all know that by now.. My apt is early in the morning.. so I can't wake up and call.. I would have to leave to go down there..
I am sorry I am just going on and on now... I just never heard of a dr doing this to someone this many times.....
Michelle[/QUOTE]


Hey Michelle,

You know how I feel on this matter.. Yes he is without a doubt "The Man" for rsd.. But what good is he when you have to wait 8+ months to see him? god forbid you have some type of emergancy and need his help what do you then then? I understand your situation. If they called and said that then by all means show up!!! I told you me and the mrs are moving right? Well this should be interesting as I will need to find a new doctor now.. I see my primary for the second to last time before we move so I plan on at teh last visit asking for some refills to buy me a little time before finding a new doc. GRRR. Im having a an angry day today... some random things have just angered me so im going to go stew in it before I respond to these people. Anyways, Much love to you and I hope things between you and your other half are going better. ;)
Thanks everyone for responding... Well I went to my office visit.. What a long day... I've learned a lot today.. I am glad I went.. My arm that I was told was tendonitis is the RSD.. My memory loss, concentration, my inability to think.. is all from the RSD... My heart palpatations, anxiety, It was so hard to understand him.. At the same time as your visit he's also teaching 6 other drs. So some of the stuff he was saying is so confusing.. He had me raise my hands like you know, put your hands up when someone points a gun at you.. He was explaining to them how all the blood rushes out of my hands.. So much stuff... He didn't like the tracking going up my arm.. I have lost a lot of muscle mass. All normal he said.. He knew right where to press on my body where the pain would be without me even saying anything...I have dropped foot.. Something I didn't know.. The list just goes on and on..
Anyway, the out come of treatment I am a little lol I should say a lot nervous about.. He wants me to do the out pt , 10 day Ketamine infusion... He gave a a lot to read up about.. The whole things just makes me nervous.. ITs 10 days, everyday for five hrs.. Then you go for a series of boosters starting 2 weeks after.. During the infusion I would also take Midazolam this helps with the side affects of ketamine. and I would also take clonidine..
After reading the risks and discomforts of the treatments.. It really scares me.. They know alot about what happens to rats.. They know it can cause abnormalities referred to as Olney Lesions.. This has been detected in rats..
They have tested the damage to DNA. Also cancer in humans.. They can only tell you that they had very few when it came to rats.. Chinese hamster got ovary cell.. This cell was damaged and it was associated with the development of cancer. Although they can't tell you if it can cause genetic damage in humans ...
It also said that the ability of the ketamine to cause nerve cell abnormalities Following a 8 day infusion has never been tested in rats. It says that I should be advised that ketamine may have the potential to cause nerve cell abnormalities in humans and that the clinical significance of any such changes in not known.. In other words.. It means.. They don't know the out come (long term). of these infusions..
Right now, I am so confused. I am not sure what I want.. The side affects can also be.. Salivation, increase cardiac output or alter your perception or judgment. The occurrence of short term psychological adverse events such as visual hallucinations,nightmares and dissociate sensations . delayed ketamine flash backs have been reported. They say that the med, Midazolam will help with these side effects.
I really don't know what I should do.. He told me to call my insurance co.. That was a question also.. Will they cover it.. They will.. Its about $10,000.. IF I did the in pt treatment.. That cost is about $40,000. Before any of this. I would first have to be seen for Cardiologic clearance, psychiatric clearance, and blood work.. Then have to find someone to bring me down every day and be there by 7 in the morning.. Thats alot to ask someone..
So that was my visit.. He feels that I would improve about 80%. because I did so good with the lidocaine infusion..
So If anyone has ever had this treatment.. (ketamine) Please let me know.. I want to learn all I can about this.. Its research so its all so scary when they don't know the long term affects..
Also, I was asked to Join a research study of his.. Its called Migraine Occurrence in CRPS Sufferers.. So I agreed to that.. I have whole packet I have to fill out first..
So I had an interesting day lol lol.. Being poked with pins.. etc.. Of course from all of that I am flared up. ... but I'll be ok.. I have alot of time to think about all of this.. If I was to get the treatment the waiting list is not until January or February...
Thanks everyone for the kind ear.. I am sorry its so long..
Michelle





All times are GMT -7. The time now is 06:08 AM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!